[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.147.238.168. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1971

CONTACT DERMATITIS DUE TO NYSTATIN

Author Affiliations

Department of Dermatology Wayne State University School of Medicine and Detroit General Hospital Detroit 48207

Arch Dermatol. 1971;103(2):228. doi:10.1001/archderm.1971.04000140114026
Abstract

To the Editor.—  Wasilewski1 has reported the first case of contact dermatitis from nystatin in the August 1970 issue of the Archives. I would like to report a case of a patient who was also allergic to nystatin.

Report of a Case.—  A 48-year-old man was seen on Jan 29, 1968, because of an erythematous, fissured, eroded eruption involving the perianal area. He gave a history of having had pruritus ani for ten years. He was able to control it for the preceding six months with intermittent use of a nystatin-neomycin sulfate-gramicidin-triamcinolone acetonide cream (Mycolog). However, his eruption became worse during the three weeks prior to my seeing him.Treatment consisted of topically administered 1% hydrocortisone cream, orally administered prednisone, and two exposures of 200 roentgens of grenz rays. He improved with therapy.He was patch tested on Feb 14, 1969, to thimerosal (Merthiolate), Mycolog cream, 0.01% triamcinolone acetonide

First Page Preview View Large
First page PDF preview
First page PDF preview
×